Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 15, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 22, 2024, 2:40 AM EDT for 5 counties in Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2024, 2:40 AM EDT (06:40 UTC)
- Expired
- Apr 23, 2024, 2:07 AM EDT
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 11.7
The text
As transmitted.
591 WHUS42 KMLB 220640 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 240 AM EDT Mon Apr 22 2024 FLZ141-154-159-164-347-447-647-747-230800- /O.NEW.KMLB.BH.S.0015.240422T0640Z-240423T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 240 AM EDT Mon Apr 22 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward flowing longshore current and a Moderate Risk of rip currents is expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy north to northwest winds will produce a strong, southward flowing longshore current today, which can push swimmers into deeper water unexpectedly, making them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
928 WHUS42 KMLB 230607 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 207 AM EDT Tue Apr 23 2024 FLZ141-154-159-164-347-447-647-747-240800- /O.CAN.KMLB.BH.S.0015.000000T0000Z-240423T0800Z/ /O.NEW.KMLB.RP.S.0014.240423T0607Z-240424T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 207 AM EDT Tue Apr 23 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents and rough surf. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 21, 8:54 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Apr 21, 8:54 PM EDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
854 PM EDT Sun Apr 21 2024
.DISCUSSION...
Current-Overnight...First wave of ISOLD convection has pushed off of
the Treasure Coast, with ECSB pinned along the immediate Space and
Treasure coasts with dominant offshore flow. A cold front will
approach overnight with ISOLD-SCT showers and ISOLD lightning storms
possible. If any storms are able to develop, primary threats will be
occasional lightning, gusty winds, small hail, and locally heavy
downpours. Gusty SW/W afternoon winds will diminish this evening.
Wind direction will veer W/NW later tonight, post-frontal. We will
also see an increase in cloud-cover with ceilings lowering. By
sunrise, the front should be located across our southern counties,
just north of Lake Okeechobee. Overnight lows remain mild and in the
60s areawide.
Mon...Previous...Models are quicker bringing the front through our
southern sections in the morning and bringing drier air into the
northern sections. After collaborating with SPC, the MRGL risk for
severe storms was pared back slightly to only include Okeechobee and
the Treasure Coast counties. Model trends show decreasing CAPE
values across the south on Mon so would not be surprised if
additional adjustments are needed in the MRGL risk with a focus more
on south FL. But if deep convection (thunder) can develop, fairly
cold temps aloft (-10 to -11C) could produce gusty winds and hail.
Gusty north winds will develop along the Volusia coast mid day
behind the front as high pressure builds in, 20 mph gusting near
30 mph, and this will spread southward during the afternoon.
&&
.AVIATION...A cold front slides southward thru much of the area
overnight, accompanied by ISOLD-SCT SHRA's and ISOLD TSRA's. Primary
threats include occasional lightning strikes, downpours, small hail,
and gusty winds. Prevailing MVFR CIGs will march north to south
across ECFL overnight, with IFR CIGs possible toward sunrise Mon
morning in spots. Gusty SW/W winds diminish into this evening and
direction will veer W/NW overnight, post-frontal. Gusty NRLY winds
spread southward during the day on Mon, strongest (15-20G25-30 kts)
along the coast. ISOLD-SCT convection continuing on Mon, with
greatest threat Okeechobee County/Treasure Coast where moisture
remains deepest.
&&
.MARINE...Overnight/Mon...We continue Cautionary Statements this
evening across the offshore waters of Brevard County and the
Treasure Coast for S/SW winds 15-20 kts. With a weak cold front
approaching, we may see some scattered showers and isolated
lightning storms developing from north to south (offshore-moving)
across the local waters tonight. The cold front will promote a wind
shift to out of the northwest overnight (north to south). Initial
wind speeds around 15 kts will increase 18-23 kts with frequent
higher gusts out of the north on Mon. A Small Craft Advisory goes
into effect at 15Z/11AM Mon for all waters north of Sebastian Inlet.
At 20Z/4PM the Advisory gets extended south thru Jupiter Inlet.
Initial seas 2-4 ft in the period will build during the day on Mon
(esp afternoon) to 4-6 ft near shore and 6-8 ft offshore (north of
Sebastian Inlet). Northerly winds will diminish Mon night (north to
south) as the cold front pushes further into south FL. Seas 5-6 ft
Mon night near shore and 7-8 ft offshore. A few storms on Mon could
be on the strong side, mainly south of Sebastian Inlet, though drier
air pushing south during the day could take this threat even further
south.
&&
.FIRE WEATHER...Thru Mon...Rain chances are forecast to increase
overnight into Mon ahead of an approaching weak cold front. Isolated
lightning storms will also be possible. Any storms that can develop,
esp Mon afternoon may be capable of producing lightning strikes,
gusty winds, and small hail. West-southwest winds veering to out of
the north-northwest behind the front becoming gusty along the coast.
Min RH values will be greater than 55 percent along the coast and as
low as 45 percent interior Mon. Afternoon smoke dispersion will be
Generally Good to Very Good on Mon.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 11 AM Monday to 4 AM EDT Tuesday for
AMZ550-552.
Small Craft Advisory from 4 PM Monday to 11 PM EDT Tuesday for
AMZ555-575.
Small Craft Advisory from 11 AM Monday to 4 PM EDT Tuesday for
AMZ570.
Small Craft Advisory from 11 AM Monday to 11 PM EDT Tuesday for
AMZ572.
&&
Sedlock/VolkmerHazardous weather outlook, Apr 21, 6:00 PM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 600 PM EDT Sun Apr 21 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-221000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-Northern Lake-Orange-Seminole- Osceola-Okeechobee-Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands- 600 PM EDT Sun Apr 21 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible across northern portions of east central Florida later this evening, with a slight chance for storms continuing across the rest of east central Florida overnight as a weak front moves into the area. Any storms that develop could become strong, with occasional to frequent lightning strikes, wind gusts to 35 to 45 mph, small hail, and brief heavy downpours. .RIP CURRENT IMPACT... A Moderate risk of rip currents continues at all central Florida Atlantic beaches. Never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Any isolated storms that develop and shift off of the coast tonight will be capable of producing wind gusts near or in excess of 35 knots. .WIND AND SEA IMPACT... Small craft should Exercise Caution over the offshore waters of Brevard County and the Treasure Coast this evening, as southerly winds increase up to 15 to 20 knots. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered showers and isolated storms will continue across the area into Monday as the frontal boundary pushes south across central Florida. A few stronger storms will be possible, mainly across Okeechobee County and the Treasure Coast into the afternoon. The main storm threats will be frequent lightning strikes, strong wind gusts up to 40 to 50 mph, small hail, and locally heavy downpours. However, an isolated severe storm can not be ruled out, producing localized damaging wind gusts to 60 mph and hail up to an inch in diameter. Increasing northerly winds behind the front will build seas, leading to deteriorating boating conditions, becoming poor to hazardous behind the front from Monday afternoon through Tuesday. Drier air moving in behind the front will again lead to sensitive fire weather conditions from Tuesday into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
In the hours before
Special weather statement, Apr 21, 10:14 PM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1014 PM EDT Sun Apr 21 2024
FLZ041-044-220245-
Northern Lake County FL-Inland Volusia FL-
1014 PM EDT Sun Apr 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES THROUGH 1045 PM EDT...
At 1014 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paisley, DeLeon Springs, Forest Hills, Fullerville, and Sellers Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Occasional to frequent cloud to ground lightning is occurring with
this storm. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or hard-topped vehicle.
Remember, when thunder roars, go indoors!
&&
LAT...LON 2915 8134 2895 8138 2901 8166 2905 8166
2905 8164 2919 8164
TIME...MOT...LOC 0214Z 281DEG 33KT 2910 8169
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:14 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.